Texas, 2021

Heat in Texas, July 29 to 31, 2021

July 29 to 31, 2021 · NWS FWD · 40 events in 40 counties and zones

After a brief reprieve, the summertime upper level ridge built back across the region, resulting in Heat Index values between 105-110 degrees across most of North and Central Texas.

Where it happened

Every event with a place to put it; 40 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
40

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

After a brief reprieve, the summertime upper level ridge built back across the region, resulting in Heat Index values between 105-110 degrees across most of North and Central Texas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 29, 2:15 AM CST, 8 hours 45 minutes earlier.

Area forecast discussion, Jul 29, 2:15 AM CST, 8 hours 45 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
315 AM CDT Thu Jul 29 2021

...New Long Term...

.SHORT TERM... /Issued 1205 AM CDT Thu Jul 29 2021/
/Overnight through Friday Night/

The remainder of the overnight hours should be quiet with passing
high clouds from earlier convection streaming across the region.
Temperatures will fall into the upper 70s in most locations. A
weak disturbance will continue to track westward out of Texas
today allowing stronger mid level ridging to build southward
across the Red River. This should effectively lower our rain
chances today and again Friday. Despite this stronger ridging, a
persistent east-southeast flow will provide sufficient moisture to
the region and should still allow for a few widely scattered
thunderstorms during peak heating. Coverage will generally be 20%
or less and confined to areas mainly south of I-20. Similar to the
last few days, any storms that develop will have the potential for
isolated severe wind gusts.

Temperatures will nudge upward through Friday in response to the
building ridge. We should see highs near or slightly above 100 in
many locations today and again Friday. The added moisture will
result in heat indices at or above 105, especially across our
northeast counties. A Heat Advisory remains in effect through this
evening and may be extended into Friday.

Dunn

&&

.LONG TERM... /NEW/
/This Weekend Through the Middle of Next Week/

By Saturday, a broad mid-level ridge axis will stretch through
North Texas, but the once intense anticyclone will already be on a
weakening trend. While our heights will climb into the upcoming
weekend, the peak intensity on Saturday will be rather ordinary
for the end of July. This will still mean afternoon temperatures
reaching the upper 90s to near 100 degrees; and when combined
with unseasonably rich boundary layer moisture, heat advisory
criteria will likely be met/exceeded, primarily along and east of
the I-35 corridor.

By Sunday, the ridge will have repositioned itself in the
vertical, baking the Rockies while northwest flow invades the
Plains. Embedded in this flow will be an early August cold front,
which may slip south of the Red River as early as Sunday afternoon
when thunderstorms return to the forecast. As with most summertime
fronts, evidence of the surface boundary will be short-lived. But
with significant negative height anomalies across the eastern half
of the country, the northerly flow aloft will persist, keeping the
weather unsettled through the middle of next week. Daytime
temperatures will be noticeably more tolerable, but southerly
winds will maintain the humidity.

25

&&

.AVIATION... /Issued 1205 AM CDT Thu Jul 29 2021/
/6Z TAFs/

VFR will prevail through the period with light and variable winds
into early Thursday morning. A general southeasterly flow will
prevail by afternoon at 5-10 kt. We'll keep a VCTS in at Waco
during the afternoon for widely scattered thunderstorms, but this
activity should diminish by early evening.

Dunn

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    99  80 100  79 100 /  10   0  10   0   5
Waco                96  77  97  77  97 /  20   5  10   0   5
Paris               97  77  98  77  97 /   5   0   5   0   5
Denton              99  76 100  77 100 /  10   0   5   0   0
McKinney            98  77  99  77  98 /  10   0   5   0   5
Dallas              99  81  99  82 100 /  10   0  10   0   5
Terrell             97  76  97  77  97 /  10   0  10   0   5
Corsicana           96  77  97  77  97 /  20   5  10   0   5
Temple              96  75  97  75  97 /  20   5  20   0  10
Mineral Wells       97  74  97  74  98 /  10   5  10   0   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from noon today to 7 PM CDT this evening for
TXZ092>095-103>107-118>123-135-148.

&&
Hazardous weather outlook, Jul 29, 2:15 AM CST, 8 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
315 AM CDT Thu Jul 29 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301100-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
315 AM CDT Thu Jul 29 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
Isolated thunderstorms are expected again today, primarily south of
the I-20 corridor. Lightning and gusty winds will be the primary
hazards.

Afternoon heat index values will likely reach 105 across much of
North Central and East Texas.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
A few thunderstorms will be possible Friday afternoon in Central
Texas. Lightning and gusty winds will continue to be the primary
hazards.

The heat index will reach or exceed 105 in many areas Friday through
Sunday.

Thunderstorm chances will return on Sunday and continue into Monday
and Tuesday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

40 heat. Local standard time, as filed.

Heat, Lamar

When
July 29, 11:00 AM CST to July 31, 6:00 PM CST
Where
Lamar forecast zone
Reported by
Official NWS Observations
Coordinates
33.667, -95.571 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 29th through 31st.

Heat, Delta

When
July 29, 11:00 AM CST to July 31, 6:00 PM CST
Where
Delta forecast zone
Reported by
Official NWS Observations
Coordinates
33.386, -95.672 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 29th through 31st.

Heat, Hopkins

When
July 29, 11:00 AM CST to July 31, 6:00 PM CST
Where
Hopkins forecast zone
Reported by
Official NWS Observations
Coordinates
33.150, -95.564 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 29th through 31st.

Heat, Fannin

When
July 29, 11:00 AM CST to July 31, 6:00 PM CST
Where
Fannin forecast zone
Reported by
Official NWS Observations
Coordinates
33.594, -96.107 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 29th through 31st.

Heat, Grayson

When
July 29, 11:00 AM CST to July 31, 6:00 PM CST
Where
Grayson forecast zone
Reported by
Official NWS Observations
Coordinates
33.627, -96.678 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 29th through 31st.

Heat, Cooke

When
July 29, 11:00 AM CST to July 31, 6:00 PM CST
Where
Cooke forecast zone
Reported by
Official NWS Observations
Coordinates
33.639, -97.213 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 29th through 31st.

Heat, Denton

When
July 29, 11:00 AM CST to July 31, 6:00 PM CST
Where
Denton forecast zone
Reported by
Official NWS Observations
Coordinates
33.205, -97.117 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 29th through 31st.

Heat, Collin

When
July 29, 11:00 AM CST to July 31, 6:00 PM CST
Where
Collin forecast zone
Reported by
Official NWS Observations
Coordinates
33.188, -96.572 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 29th through 31st.

Heat, Hunt

When
July 29, 11:00 AM CST to July 31, 6:00 PM CST
Where
Hunt forecast zone
Reported by
Official NWS Observations
Coordinates
33.124, -96.085 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 29th through 31st.

Heat, Tarrant

When
July 29, 11:00 AM CST to July 31, 6:00 PM CST
Where
Tarrant forecast zone
Reported by
Official NWS Observations
Coordinates
32.772, -97.291 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 29th through 31st.

Heat, Dallas

When
July 29, 11:00 AM CST to July 31, 6:00 PM CST
Where
Dallas forecast zone
Reported by
Official NWS Observations
Coordinates
32.767, -96.778 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 29th through 31st.

Heat, Rains

When
July 29, 11:00 AM CST to July 31, 6:00 PM CST
Where
Rains forecast zone
Reported by
Official NWS Observations
Coordinates
32.870, -95.793 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 29th through 31st.

Heat, Rockwall

When
July 29, 11:00 AM CST to July 31, 6:00 PM CST
Where
Rockwall forecast zone
Reported by
Official NWS Observations
Coordinates
32.898, -96.408 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 29th through 31st.

Heat, Wise

When
July 29, 11:00 AM CST to July 31, 6:00 PM CST
Where
Wise forecast zone
Reported by
Official NWS Observations
Coordinates
33.216, -97.654 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 29th through 31st.

Heat, Van Zandt

When
July 29, 11:00 AM CST to July 31, 6:00 PM CST
Where
Van Zandt forecast zone
Reported by
Official NWS Observations
Coordinates
32.564, -95.836 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 29th through 31st.

Heat, Kaufman

When
July 29, 11:00 AM CST to July 31, 6:00 PM CST
Where
Kaufman forecast zone
Reported by
Official NWS Observations
Coordinates
32.599, -96.288 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 29th through 31st.

Heat, Henderson

When
July 29, 11:00 AM CST to July 31, 6:00 PM CST
Where
Henderson forecast zone
Reported by
Official NWS Observations
Coordinates
32.212, -95.854 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 29th through 31st.

Heat, Navarro

When
July 29, 11:00 AM CST to July 31, 6:00 PM CST
Where
Navarro forecast zone
Reported by
Official NWS Observations
Coordinates
32.047, -96.472 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 29th through 31st.

Heat, McLennan

When
July 29, 11:00 AM CST to July 31, 6:00 PM CST
Where
McLennan forecast zone
Reported by
Official NWS Observations
Coordinates
31.552, -97.202 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 29th through 31st.

Heat, Limestone

When
July 29, 11:00 AM CST to July 31, 6:00 PM CST
Where
Limestone forecast zone
Reported by
Official NWS Observations
Coordinates
31.546, -96.580 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 29th through 31st.

Heat, Freestone

When
July 29, 11:00 AM CST to July 31, 6:00 PM CST
Where
Freestone forecast zone
Reported by
Official NWS Observations
Coordinates
31.705, -96.149 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 29th through 31st.

Heat, Leon

When
July 29, 11:00 AM CST to July 31, 6:00 PM CST
Where
Leon forecast zone
Reported by
Official NWS Observations
Coordinates
31.297, -95.996 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 29th through 31st.

Heat, Anderson

When
July 29, 11:00 AM CST to July 31, 6:00 PM CST
Where
Anderson forecast zone
Reported by
Official NWS Observations
Coordinates
31.813, -95.653 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 29th through 31st.

Heat, Bell

When
July 29, 11:00 AM CST to July 31, 6:00 PM CST
Where
Bell forecast zone
Reported by
Official NWS Observations
Coordinates
31.038, -97.478 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 29th through 31st.

Heat, Ellis

When
July 29, 11:00 AM CST to July 31, 6:00 PM CST
Where
Ellis forecast zone
Reported by
Official NWS Observations
Coordinates
32.348, -96.794 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 29th through 31st.

Heat, Hood

When
July 30, 11:00 AM CST to July 31, 6:00 PM CST
Where
Hood forecast zone
Reported by
Official NWS Observations
Coordinates
32.430, -97.832 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 30th through 31st.

Heat, Somervell

When
July 30, 11:00 AM CST to July 31, 6:00 PM CST
Where
Somervell forecast zone
Reported by
Official NWS Observations
Coordinates
32.222, -97.774 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 30th through 31st.

Heat, Johnson

When
July 30, 11:00 AM CST to July 31, 6:00 PM CST
Where
Johnson forecast zone
Reported by
Official NWS Observations
Coordinates
32.379, -97.366 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 30th through 31st.

Heat, Hamilton

When
July 30, 11:00 AM CST to July 31, 6:00 PM CST
Where
Hamilton forecast zone
Reported by
Official NWS Observations
Coordinates
31.705, -98.111 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 30th through 31st.

Heat, Bosque

When
July 30, 11:00 AM CST to July 31, 6:00 PM CST
Where
Bosque forecast zone
Reported by
Official NWS Observations
Coordinates
31.900, -97.634 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 30th through 31st.

Heat, Hill

When
July 30, 11:00 AM CST to July 31, 6:00 PM CST
Where
Hill forecast zone
Reported by
Official NWS Observations
Coordinates
31.991, -97.132 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 30th through 31st.

Heat, Lampasas

When
July 30, 11:00 AM CST to July 31, 6:00 PM CST
Where
Lampasas forecast zone
Reported by
Official NWS Observations
Coordinates
31.196, -98.241 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 30th through 31st.

Heat, Coryell

When
July 30, 11:00 AM CST to July 31, 6:00 PM CST
Where
Coryell forecast zone
Reported by
Official NWS Observations
Coordinates
31.391, -97.799 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 30th through 31st.

Heat, Falls

When
July 30, 11:00 AM CST to July 31, 6:00 PM CST
Where
Falls forecast zone
Reported by
Official NWS Observations
Coordinates
31.253, -96.936 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 30th through 31st.

Heat, Robertson

When
July 30, 11:00 AM CST to July 31, 6:00 PM CST
Where
Robertson forecast zone
Reported by
Official NWS Observations
Coordinates
31.027, -96.513 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 30th through 31st.

Heat, Milam

When
July 30, 11:00 AM CST to July 31, 6:00 PM CST
Where
Milam forecast zone
Reported by
Official NWS Observations
Coordinates
30.786, -96.977 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 30th through 31st.

Heat, Montague

When
July 31, 11:00 AM CST to 6:00 PM CST
Where
Montague forecast zone
Reported by
Official NWS Observations
Coordinates
33.676, -97.725 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 31st.

Heat, Jack

When
July 31, 11:00 AM CST to 6:00 PM CST
Where
Jack forecast zone
Reported by
Official NWS Observations
Coordinates
33.234, -98.172 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 31st.

Heat, Palo Pinto

When
July 31, 11:00 AM CST to 6:00 PM CST
Where
Palo Pinto forecast zone
Reported by
Official NWS Observations
Coordinates
32.753, -98.313 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 31st.

Heat, Parker

When
July 31, 11:00 AM CST to 6:00 PM CST
Where
Parker forecast zone
Reported by
Official NWS Observations
Coordinates
32.778, -97.805 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 31st.

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, July 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 972614, 972615, 972616, 972617, 972618, 972619, 972620, 972621, 972622, 972623, 972624, 972625, 972626, 972627, 972628, 972629, 972630, 972631, 972632, 972633, 972634, 972635, 972636, 972637, 972653, 972638, 972639, 972640, 972641, 972642, 972643, 972644, 972645, 972646, 972647, 972648, 972649, 972650, 972651, 972652.